Alert archive / Alabama / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 212, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 11, 1997, 6:11 PM CDT for Baldwin County, Alabama. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 1997, 6:11 PM CDT (23:11 UTC)
- Expired
- Jul 11, 1997, 7:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 6:30 PM CDT | Thunderstorm Wind 50 | Fairhope, AL | Several trees were blown down near the Fish River at Highway 98. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 112311 RRA SVRMOB ALC003-120015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 611 PM CDT FRI JUL 11 1997 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...BALDWIN COUNTY AT 610 PM...MOBILE DOPPLER WEATHER RADAR SHOWED A SEVERE THUNDERSTORM NEAR POINT CLEAR AND FAIRHOPE. THIS STORM WILL BE AFFECTING THESE PORTIONS OF THE EASTERN SHORE THROUGH 645 PM WITH DIME TO QUARTER SIZE HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:12 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 11, 2:12 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 210 PM CDT FRI JUL 11 1997 BENIGN WX PTRN OVR FA NXT 48 HRS. LTST WV STLT IMGRY SHWS EXTNSV DRYING OVR SERN U.S. FRM SUBSDNC IN MID TROP. 12Z SNDGS AT KSIL AND KTLH WERE QUITE UNSTBL WITH CAPES OF 3500 J/KG. BUT WITH VRY LTL MSTR TO WORK WITH THERE HAS BEEN VRY LTL CONVECTN. CURR KMOB 88D SHOWING TSRA IN ECNTRL MS BUT MVMT IS SLY. 12Z ETA PROGS SFC-H3 RDG OVR ERN U.S. TO MOV LTL AND BLD THRU PD. PW/S WILL RMN BLO 1.5 INCHES THRU 36 HRS. DO NOT EXPCT WDSPRD TSRA THRU 48 HRS. TEMPS SHUD STAY CLOSE TO CLIMO. USED COMBNTN OF NGM AND AVN FOR TEMPS. OVER THE MARINE AREA WNDS WILL BECOME MOR SWLY TWD END OF PD. SEAS WILL RMN 1 T"O 2 FT. MOB 71/94/72/92 2212 PNS 73/93/73/91 2212 DTS 73/91/73/91 1212 EVR 70/93/70/92 1212 37
Nearby
Severe Thunderstorm Warnings in Alabama, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.